MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated.In addition to the reportable malfunction documented in b5, the additional non-reportable findings were as follows: due to a dent on forceps channel port, water tightness was lost, due to damage on light guide bundle, the image had a stain, due to damage, angulation lever did not move smoothly, a foggy image occurred in the view field of eyepiece, the angulation lever had discoloration, the venting connector under grip and suction cylinder, both had corrosion, the venting connector under grip was shaved; the eyepiece, the up/down plate and the grip, were all sticky, the control unit was dirty due to water leakage; the connecting tube, the eyepiece, the control unit, the diopter ring, the up/down plate, the forceps elevator lever, the angulation lever and the grip, all had a scratches, the suction cylinder had corrosion.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the oes cystonephrofiberscope, the gasket of the forceps mouth was floating, and water was coming out from the electrooculogram (eog) mouthpiece.Visibility was also cloudy and there was a possibility of flooding.The issue occurred during reprocessing.There were no reports of patient harm.The device was returned for evaluation.During the device evaluation, the following malfunction was found the forceps suction connecter was detached.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the suggested event was confirmed, but a root cause could not be identified.It has been over 15 years since the subject device was manufactured, therefore, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The cause of the reported event cannot be conclusively determined.Olympus will continue to monitor field performance for this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18384501
Report Number3002808148-2023-14722
Device Sequence Number11431677
Product Code FAJ
UDI-Device Identifier04953170292521
UDI-Public04953170292521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown